# SDR USAA2012101600002

- Difficulty date: October 12, 2012
- Submitted: October 18, 2012
- Operation: Air carrier
- Aircraft: N956UW
- Make and model: Emb ERJ 190-100 IGW
- Aircraft serial: 19000156
- Aircraft time: 10,332 hours, 8,831 cycles
- Engine: Ge CF3410E6
- Engine time: 10,332 hours, 8,831 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: CF3410E6G07
- Part serial: 994453
- Condition: Bird Ingestion
- Location: Left
- Part time: 10,332 hours, 8,831 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: C, Y, J
- Precautionary procedure: O

## Discrepancy

FLIGHT 880, IAH-PHL - ON APPROACH THE CAPTAIN SAW A LARGE BIRD FLASH BY HIS LEFT WINDOW.  IMMEDIATELY THEREAFTER, THE LEFT ENGINE SHUT DOWN AND THE CREW EXPERIENCED SEVERAL EICAS FAULTS.  AN EMERGENCY WAS DECLARED AND AS LANDING FLAPS WERE SELECTED THE AIRCRAFT INDICATED SLAT FAIL AND SPOILER FAULT MESSAGES ON EICAS.  THE CAPTAIN BROKE OFF INITIAL APPROACH AND REQUESTED A 15 MILE FINAL FOR A NO SLAT AND FLAP 2 LANDING.  THE AIRCRAFT LANDED AND TAXIED TO THE GATE.  UPON INSPECTION EVIDENCE OF A BIRD STRIKE ON THE LEFT ENGINE AND ON THE LEADING EDGE OF THE LEFT WING.  MAINTENANCE REPLACED THE LEFT ENGINE.  ALSO THE LEFT WING SLAT PANEL SECTION 3 AND LEFT NR 3 SLAT SKEW SENSOR.
